Page 2 of 3 FirstFirst 123 LastLast
Results 11 to 20 of 28

Thread: Body-wide tingling

  1. #11
    Senior Member
    Join Date
    Dec 2010
    Posts
    1,726
    What is a DO?

  2. #12
    Senior Member iris lilies's Avatar
    Join Date
    Mar 2013
    Posts
    12,533
    DO is Dr. of Osteopathic Medicine.

    We had a fair number of DO’s in the area where I grew up, Des Moines, because Still College based there is the second oldest College of Osteopathic medicine in the U.S.

    I remember decades ago my parents, both with degrees in a health care field, were a bit skeptical of DO
    training, but they came around and by the end of her life my mother had a DO as her physician.

    Across the street from me is a DO dentistry school which got a bit of shade from one of our neighbors when they set up shop. She is a dentral hygenist who told neighbors to remember, these peole are not trained by the ADA (American Demtral Association.) But then , my close friend got some rare and extensive surgery there because her physician told her to go there for their expertise, so I think the days of looking down on DO’s are over.

  3. #13
    Senior Member
    Join Date
    Dec 2010
    Posts
    1,962
    Sounds like neuropathy but the neuro doctor can't help so IDK.

  4. #14
    Senior Member JaneV2.0's Avatar
    Join Date
    Jan 2011
    Posts
    9,083

  5. #15
    Senior Member Simplemind's Avatar
    Join Date
    Dec 2010
    Location
    Oregon
    Posts
    861
    Take it from somebody who learned too late and now knows way to much, research Xanax and its side effects. It should never be taken for more than two weeks. It turns on you and starts giving you the same issues that made you start taking it along with a host of others. People think they are on small doses but .5mg of Xanax is equivalent to 20mg of Valium. Even after short term usage you become dependent and it can take YEARS to taper and withdraw from. Gabapentin is often given to cover up the side effects that Xanax is giving you. It also comes with its own issues and must be tapered.
    There is the opioid crisis and benzodiazepines are coming right on their heels. Many have been on both and now doctors will not write for both and cut people off. That is when they find how hard it is to come off even though they never abused it and took it as directed. Horrible stuff. Google benzo withdrawal and support and see all the information coming out now that people are waking up to what has been done to them. I'll get off my soap box now.

  6. #16
    Senior Member JaneV2.0's Avatar
    Join Date
    Jan 2011
    Posts
    9,083
    I have a friend who has many of the same issues I have. She's on several drugs, including opioids, and I don't believe they're serving her well. As I get older, I'm very thankful that--so far--I'm able to manage mine with no more than a morning dose of aspirin, naps, and a bit of stern self-talk.

  7. #17
    Senior Member
    Join Date
    Dec 2010
    Location
    SoCal
    Posts
    6,792
    Take it from somebody who learned too late and now knows way to much, research Xanax and its side effects. It should never be taken for more than two weeks. It turns on you and starts giving you the same issues that made you start taking it along with a host of others. People think they are on small doses but .5mg of Xanax is equivalent to 20mg of Valium. Even after short term usage you become dependent and it can take YEARS to taper and withdraw from. Gabapentin is often given to cover up the side effects that Xanax is giving you. It also comes with its own issues and must be tapered. There is the opioid crisis and benzodiazepines are coming right on their heels. Many have been on both and now doctors will not write for both and cut people off. That is when they find how hard it is to come off even though they never abused it and took it as directed. Horrible stuff. Google benzo withdrawal and support and see all the information coming out now that people are waking up to what has been done to them. I'll get off my soap box now.
    the opiate epidemic is really an opiate plus benzo epidemic (ok opiates plus alcohol is likely also pretty risky). Opiates by themselves just may not be that deadly, addictive as all heck, but people exist on opiates (like methadone) long term without being immediately killed by it. But opiates plus benzos is trouble. I've seen Xanax make people into potential murders, they could take a life while on it and hardly even be aware. The withdrawals from benzos can often include full blown seizures in people that had never had them before in their life. Benzos are one of the very few drugs in which withdrawal if not done carefully can kill you (the other is alcohol), opiates isn't likely to (unless it's an opiate plus benzo withdrawal), nor is cocaine etc..
    If you want something to get done, ask a busy person. If you want them to have a nervous breakdown that is.

  8. #18
    Senior Member
    Join Date
    Jan 2011
    Location
    Phoenix
    Posts
    1,727
    I endorse the info on the last few posts. I've become quite familiar with addiction and withdrawal through 20 years of psych nurse work and teaching.

    People often don't realize that benzos and alcohol are siblings - they touch the same receptors in our brains, have cross addiction potential, can be life threatening with sudden withdrawal without medical monitoring, and our brains can't tell a lot of difference between them.

  9. #19
    Senior Member CathyA's Avatar
    Join Date
    Jan 2011
    Posts
    8,503
    I'm getting bummed. I was really happy with my new neuro doc, but getting my test results back took a while and when I asked for another appointment....they said she hadn't made out her schedule yet. She only works 1 afternoon a week (has another full-time job), so I'm sure she'll be really hard to see very often. I found what looked like another really good neuro doc in the same office (there's tons of them there). I was told they don't like to send patients to other partners, but she would ask if it was okay. She called back and said I was allowed, but the doc was backing off seeing patients because he had other responsibilities, but he could see me at the end of March or maybe April. I said okay. But then I realized I thought it was March already!

    This tingling down both legs is very bizarre. If I itch anything on my shoulder, chest, face..........it sends a huge wave of tingles down my legs. That's very bizarre to me. How is it causing that?? I could see if I sneezed or cough, the pressure in my lower abdomen/back could cause it, but why just itching my forehead??

    I'm getting so discouraged with doctors. Who wants to go see a doc who makes bad decisions and is totally uncompassionate along with it?

  10. #20
    Moderator Float On's Avatar
    Join Date
    Jan 2011
    Location
    By a lake in MO
    Posts
    4,405
    Doesn't the fibromyalgia cause nerve pain and tingling? Sorry you aren't making progress with the Doctors.
    Float On: My "Happy Place" is on my little kayak in the coves of Table Rock Lake.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •